Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 33, NWS Grand Rapids, MI

July 28, 2016Allegan County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 28, 2016, 6:07 PM EDT for Allegan County, Van Buren County, Michigan. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 6:07 PM EDT (22:07 UTC)
Expired
Jul 28, 2016, 7:00 PM EDT
In force
53 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allegan County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 56 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:50 PM EDTHAIL 0.51 Ene Grand Junction, MIPEA TO MARBLE SIZE HAIL. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WUUS53 KGRR 282207
SVRGRR
MIC005-159-282300-
/O.NEW.KGRR.SV.W.0033.160728T2207Z-160728T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
607 PM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALLEGAN COUNTY IN SOUTHWESTERN MICHIGAN...
  NORTHEASTERN VAN BUREN COUNTY IN SOUTHWESTERN MICHIGAN...

* UNTIL 700 PM EDT

* AT 606 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
  BANGOR...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALLEGAN...             GOBLES...              BLOOMINGDALE...
  GRAND JUNCTION...      LACOTA...              KENDALL...
  PULLMAN...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4262 8582 4236 8581 4236 8614 4250 8618
TIME...MOT...LOC 2206Z 251DEG 9KT 4245 8605 

HAIL...1.00IN
WIND...60MPH
 
$$

MJS
1 follow-up statement
222 
WWUS53 KGRR 282225
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
625 PM EDT THU JUL 28 2016

MIC005-159-282300-
/O.CON.KGRR.SV.W.0033.000000T0000Z-160728T2300Z/
ALLEGAN MI-VAN BUREN MI-
625 PM EDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN ALLEGAN AND NORTHEASTERN VAN BUREN COUNTIES...

AT 623 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ALLEGAN...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALLEGAN...             GOBLES...              BLOOMINGDALE...
GRAND JUNCTION...      LACOTA...              KENDALL...
PULLMAN...             

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
URBAN FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4262 8582 4236 8581 4236 8614 4250 8618
TIME...MOT...LOC 2223Z 251DEG 9KT 4246 8599 

HAIL...1.00IN
WIND...60MPH
 
$$

WEBB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:30 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 28, 3:30 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 PM EDT THU JUL 28 2016

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 330 PM EDT Thu Jul 28 2016

A weak system is expected to move across Southern Lower Michigan and
Northern Indiana and Ohio through the weekend. Although this system
is weak, it will keep chances for showers and a few storms in the
forecast through Saturday night. Favored areas for rain through
Saturday night will be along and south of I-96. Clouds and a few
showers will tend to keep temperatures down some with highs reaching
only the 70s to lower 80s.

Conditions should dry out then for the second half of the weekend
and early next week as high pressure builds in behind the weekend
system. Temperatures will gradually warm up next week.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 330 PM EDT Thu Jul 28 2016

Our main focus in the short term is on rain chances through the
period. It looks like a prolonged threat of rain for especially the
srn half of the cwfa with limited thunder chcs. It will not be
raining all of the time, but the chc will be there for the majority
of the period through Sat night.

A few showers/storms are starting to go up along the lakeshore as of
19z this afternoon. These are partially being fueled by the lake
breeze which is starting to come onshore, and also with an upper
wave that is approaching the Quad Cities area. The best threat of
convection for SW Lower will be the wrn half due to the lake breeze
focus. Some of these will try to drift to the east, but will lose
much of their fuel this evening before making it too far east. The
biggest threat with these storms will be locally heavy rain with a
lack of shear and being slow movers.

The wave approaching the area will keep a few showers around through
the night. Thunder chances will remain, but will be rather limited
with diminishing instability after dark.

We will see a somewhat similar set up on Friday through Saturday.
The long wave trough will only slowly crawl to the E/SE with
embedded short waves moving through the trough. The upper waves are
fairly open, but the 850 mb and sfc lows are barely closed off. The
nrn periphery of these features will continue to feed the moisture
in, and work with the upper waves to produce the showers/storms. The
favored area will once again be the srn portion of the area. The
best instability will remain south and deep layer shear will remain
below 20 knots, so severe weather is not likely.

The back end of the upper trough/low level lows will finally rotate
out of the area late Saturday night. Some showers will linger early,
and then move out late.

.LONG TERM...(Sunday through Thursday)
Issued at 330 PM EDT Thu Jul 28 2016

Upper level troughing should be gradually lifting out of the area on
Sunday, with height rises following through midweek. Will go with a
dry fcst Sunday and Monday. However with northwest flow lingering
aloft and the potential for additional weak shortwaves coming
through a few isolated showers/tstms cannot be completely ruled out
on any low level convergence zones during pk heating. The subsidence
and dry air associated with the sfc high should seriously limit that
potential and coverage - so really only a 10 pct chance and hardly
worth mentioning.

Warm advection pattern gradually lifts toward the area from the
southwest by mid week, so shower and tstm potential returns for
Tuesday through Thursday. However the flow is weak and ridging is
shown aloft Tuesday-Wednesday, so coverage those days should be
rather limited. The best risk of storms at this time appears to be
on Thursday when an active frontal boundary and height falls
approach from the northwest.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 200 PM EDT Thu Jul 28 2016

Cumulus/convection has been slow to develop today but all
indications are that at least widely scattered convection can be
expected between roughly 20z and 03z. The best prospects for
tstms/CBs due to sfc convergence looks to be along I-94 including
AZO/BTL/JXN, and also along the lakeshore including MKG.

Scattered tstms will weaken/diminish after sunset leaving
primarily scattered rain showers out of a mid level deck of clouds
overnight into Friday morning. Some tstms could redevelop on
Friday south of I-96 but that would probably be after 18z.

The radiation fog potential looks low tonight due to the
expectation of considerable clouds. However if skies clear
overnight where pockets of heavier rain occur later today then we
could see some local IFR fog developing. This probability is too
low however to mention in any of the TAFs at this time. We will
have to wait and see if any heavy showers/tstms directly impact
any of the terminals later today.

&&

.MARINE...
Issued at 330 PM EDT Thu Jul 28 2016

We do not expect any marine headlines to be needed right on through
the upcoming weekend and into early next week. There is a bit of
wind today across the nrn marine zones with waves coming up to 2 to
4 feet. We expect that the gradient will weaken tonight and remain
around or below 15 knots through the weekend.

&&

.HYDROLOGY...
Issued at 200 PM EDT Thu Jul 28 2016

Wednesday's thunderstorms in Central Michigan produced isolated
totals over 2 inches according to radar estimates, which fell in SW
Mecosta County and west-central Clare County. While much of the
water was likely absorbed, some has run off into the rivers of the
Muskegon Basin. Slight rises are noted at Evart and Oak Grove, and
that is all that is anticipated.

Showers and storms this afternoon and evening could produce locally
heavy rainfall totals as well. This time the greatest risk is
farther west and south... focused closer to Lake Michigan and in
areas south of I-96. Weak vertical shear will produce slow-moving
pulse-type storms which will propagate off their own outflow, as is
currently occurring in N Illinois and S Wisconsin. Surface dew
points are still in the mid 60s, and there is greater moisture in
the upper levels versus yesterday. Precipitable water values are
around or over 1.5 inches which is about the 90th percentile for
late July. Brief heavy downpours are expected with today's storms
but localized areas may see a more persistent duration of rainfall
where updrafts persist. Therefore localized heavy rainfall amounts
will have to be monitored, which may lead to temporary urban and
poor drainage flooding.

&&

.GRR Watches/Warnings/Advisories...
MI...None.
LM...None.
&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...Meade
AVIATION...Meade
HYDROLOGY...CAS
MARINE...NJJ
Hazardous weather outlook, Jul 28, 12:26 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1226 PM EDT THU JUL 28 2016

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
290745-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1226 PM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED INTO THIS EVENING.
GUSTY WINDS, LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTING
WOULD BE THE GREATEST THREAT FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE INTO SATURDAY THEN
AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WDM NJJ

In the hours before

Special weather statement, Jul 28, 3:38 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 PM EDT THU JUL 28 2016

MIZ043-050-282100-
MUSKEGON MI-OCEANA MI-
338 PM EDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKEGON AND OCEANA
COUNTIES UNTIL 500 PM EDT...

AT 337 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SHELBY...MOVING SOUTHEAST AT 5 MPH.

GUSTY WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
VERY HEAVY RAINFALL AND FREQUENT LIGHTNING IS OCCURRING WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HART...                SHELBY...              WHITEHALL...
MONTAGUE...            LAKEWOOD CLUB...       HESPERIA...
ELBRIDGE...            NEW ERA...             ROTHBURY...
CRYSTAL VALLEY...      ST. HUBERTS...         STONY LAKE...
TWIN LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4381 8627 4359 8604 4344 8604 4330 8634
      4337 8639 4338 8636 4341 8635 4340 8636
      4338 8640 4339 8640 4344 8645 4350 8647
      4356 8651
TIME...MOT...LOC 1937Z 324DEG 6KT 4361 8628

WEBB
Special weather statement, Jul 28, 4:46 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
446 PM EDT THU JUL 28 2016

MIZ071-282145-
VAN BUREN MI-
446 PM EDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN COUNTY
UNTIL 545 PM EDT...

AT 446 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DECATUR...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAW PAW...             MATTAWAN...            LAWTON...
DECATUR...             LAWRENCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4207 8612 4218 8612 4232 8577 4207 8577
TIME...MOT...LOC 2046Z 253DEG 11KT 4212 8604

WEBB
Special weather statement, Jul 28, 5:00 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT THU JUL 28 2016

MIZ043-044-050-282145-
OCEANA MI-MUSKEGON MI-NEWAYGO MI-
500 PM EDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSKEGON...
SOUTHEASTERN OCEANA AND WESTERN NEWAYGO COUNTIES UNTIL 545 PM EDT...

AT 500 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HESPERIA TO FREMONT TO NEAR WOLF LAKE.
MOVEMENT WAS EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEWAYGO...             WHITE CLOUD...         FREMONT...
HESPERIA...            GRANT...               BRIDGETON...
CASNOVIA...            WOOSTER...             SLOCUM...
ST. HUBERTS...         BAILEY...              BRUNSWICK...
WOODLAND PARK...       REEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4362 8614 4372 8586 4352 8574 4329 8571
      4329 8579 4321 8579 4321 8601 4343 8605
TIME...MOT...LOC 2100Z 250DEG 9KT 4362 8608 4346 8595 4326 8601

WEBB
Special weather statement, Jul 28, 5:10 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
510 PM EDT THU JUL 28 2016

MIZ056-064-282215-
ALLEGAN MI-OTTAWA MI-
510 PM EDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA AND
NORTHWESTERN ALLEGAN COUNTIES UNTIL 615 PM EDT...

AT 509 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOLLAND...MOVING EAST AT 5 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLAND...             HUDSONVILLE...         ZEELAND...
BEECHWOOD...           HAMILTON...            DRENTHE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4285 8585 4258 8585 4264 8616 4278 8617
      4278 8615 4279 8612 4279 8617
TIME...MOT...LOC 2109Z 270DEG 5KT 4272 8610

WEBB
Local storm report, Jul 28, 5:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 PM EDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLOOD            2 W GRANDVILLE          42.91N 85.79W
07/28/2016                   OTTAWA             MI   PUBLIC

            6 INCHES OF STANDING WATER REPORTED AT
            BALDWIN AND MAIN STREET. ALSO AT CHICAGO
            DRIVE AND I-196.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:38 PM EDTSpecial Weather StatementGRRMuskegon, Oceana82 min
Jul 28, 4:46 PM EDTSpecial Weather StatementGRRCass59 min
Jul 28, 5:00 PM EDTSpecial Weather StatementGRRNewaygo45 min
Jul 28, 5:10 PM EDTSpecial Weather StatementGRRAllegan65 min
Jul 28, 6:08 PM EDTAreal Flood AdvisoryGRRAllegan, Barry, Kalamazoo, Kent, Mecosta, Montcalm and 4 more3 hr
Jul 28, 6:43 PM EDTSpecial Weather StatementGRRBarry47 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.